Jaundice due to methyl testosterone therapy.

(Two cases: 73 year old woman with septic arthritis treated with norethandrolone for 6 weeks and 42 year old man with malignant teratoma treated with chemotherapy for 8 months, both found to have peliosis on autopsy; two forms of peliosis, one with and one without endothelial lining, anabolic steroids associated with the latter parenchymal type that also shows bile retention and hepatocyte necrosis).

Jaundice of hepatic origin during the course of methyltestosterone therapy.

(Two of 10 patients receiving 17-methyl-19-nortestosterone for cancer developed jaundice after 4 and 6 weeks of therapy; both died of underlying cancer while still jaundiced).


Anabolic Steroid will be available on

(Despite extensive use of methyltestosterone, authors found only one case of jaundice, 60 year old man developed jaundice after 5 weeks of therapy and subsequently died of dehydration and acidosis; summarizes 42 cases from literature; of 5 patients retreated, only one had recurrence).


Peliosis hepatis associated with androgenic-anabolic steroid therapy.

(Description of 4 cases of hepatocellular carcinoma related to C17-alkylated anabolic steroids given for aplastic anemia or Fanconi syndrome, ages 5-27 years taking drugs for 1-7 years; regression of tumor in one with withdrawal; all died within one year).

Liver tumors and steroid hormones.

(58 year old man developed jaundice and pruritus 6 months after starting sublingual methyltestosterone [bilirubin 13.6 mg/dL, Alk P rising to twice normal], resolving 3 months after stopping).

Testosterone therapy in hemodialysis patients.

(38 year old man with Fanconi’s syndrome had hepatocellular carcinoma on autopsy with mildly abnormal liver tests; had received androgenic steroids for 4 months at age 14).

Hepatoma associated with androgenic steroids.

(12 year old male with aplastic anemia developed hepatocellular carcinoma having received 8 years of intermittent anabolic steroid therapy and many transfusions).

Hepatic lesions in patients treated with synthetic anabolic steroids.

(Editorial discussing the development of cholestasis, peliosis, adenoma and hepatocellular carcinoma after anabolic and contraceptive steroids).

Liver damage from long-term methyltestosterone.

(45 year old woman developed jaundice 7 months after starting methyltestosterone [bilirubin 16.7 mg/dL Alk P slightly elevated], biopsy showing intrahepatic cholestasis and resolution of jaundice within 2 months of stopping).